Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jul 17, 2021, 9:09 AM CDT for Rogers County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 9:09 AM CDT (14:09 UTC)
- Expired
- Jul 17, 2021, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Rogers County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WGUS44 KTSA 171409
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
909 AM CDT Sat Jul 17 2021
OKC131-171715-
/O.NEW.KTSA.FA.W.0028.210717T1409Z-210717T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rogers OK-
909 AM CDT Sat Jul 17 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Northwestern Rogers County in northeastern Oklahoma...
* Until 1215 PM CDT.
* At 909 AM CDT, Doppler radar indicated that heavy rain has ended
with only light to moderate showers ongoing. However, flooding is
ongoing in the warned area. Between 3 and 5 inches of rain have
fallen.
* Some locations that will experience flooding include...
Oologah... Talala...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3640 9579 3642 9579 3642 9581 3660 9581
3660 9552 3653 9547 3639 9581
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jul 17, 6:44 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 17, 6:44 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
644 AM CDT Sat Jul 17 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and storms continue to develop along an 850mb frontal zone
this morning that stretches across NE OK into NW AR. KBVO along
with our far NW AR TAF sites stand the best chance at seeing
shower/storm activity over the first few hours of the TAF period.
KTUL and KRVS may see storms stay just to the NE this morning.
This afternoon will see additional shower/storm development with
daytime heating across E OK and NW AR with more certainty along
the OK/KS border. Confidence has increased some for a line of
storms to develop this afternoon and evening across NE OK that
will sweep southward across our E OK and NW AR TAF sites. Tempo
groups were used where confidence in storms were a little higher. Any
shower/storm will likely reduce conditions to MVFR with brief IFR
conditions very possible. With all this said, there is still
uncertainty in the evolution of showers and storms this afternoon,
evening, and overnight.
Snider
&&
.PREV DISCUSSION... /Issued 324 AM CDT Sat Jul 17 2021/
DISCUSSION...
Slow-moving heavy rain producing storms in a moist deep layer
environment along an 850mb warm front are producing very localized
flash flooding early this morning across portions of NE OK. This
activity should fade during the morning hours as the low level jet
weakens. Daytime heating will bring more scattered storms to the
region this afternoon, with the best coverage across NE OK and NW
AR. Localized flash flooding will remain a concern, given the weak
flow aloft and slow storm movement. A flash flood watch has been
issued to cover the threat thru the day across NE OK and NW AR.
The unsettled weather pattern will persist thru Monday, with a mid
level ridge expected to intensify and amplify to our west. A
disturbance in the north to northeast flow aloft will bring
elevated rain/storm chances thru Monday, gradually tapering down
from north to south by midweek. The disturbance is expected to
lift back to the northeast over our area during the latter part of
the week, increasing rain/storm chances again over much of the
region.
The data is coming into more of an agreement that mid level
ridging will build over the region by next weekend. PoPs were
tapered down during this time.
Below average temps will continue for the next several days.
Actually went below NBM here and there given uncertainties with
cloud cover and rainfall. Expect a return to near average temps by
next weekend with the ridge building overhead.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 73 89 72 / 50 50 40 40
FSM 89 73 90 72 / 60 50 50 50
MLC 90 72 89 70 / 40 40 50 50
BVO 88 69 87 68 / 40 30 40 40
FYV 86 68 86 66 / 70 50 50 40
BYV 86 69 86 68 / 60 50 50 40
MKO 88 72 87 70 / 50 50 50 50
MIO 87 69 87 69 / 50 30 50 40
F10 90 72 89 70 / 50 40 40 50
HHW 89 73 90 73 / 30 20 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ054>058-060>063-
069.
AR...Flash Flood Watch through this evening for ARZ001-002-010-011.
&&
AVIATION.....21Hazardous weather outlook, Jul 17, 4:40 AM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 440 AM CDT Sat Jul 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-180945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 440 AM CDT Sat Jul 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Midday. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma; West Central Arkansas. ONSET...This Afternoon. DISCUSSION... A limited risk of severe thunderstorms is forecast from midday into the afternoon hours across northeast Oklahoma into northwest Arkansas. Damaging wind gusts to near 60 mph would be the main threat. A limited to elevated risk of flash flooding exists across northeast Oklahoma, possibly extending into northwest Arkansas this afternoon. Slow moving and heavy rain producing thunderstorms could produce locally intense rainfall, which would lead to flash flooding. Due to the high humidity in place over the region, afternoon heat indices are expected to approach 100 degrees across parts of eastern Oklahoma and west central Arkansas this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY thru FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... More rounds of thunderstorms are expected this weekend into early next week as the unsettled weather pattern continues. Locally heavy rainfall remains possible and could lead to flooding, especially if areas that have recently received heavy rainfall are affected. Organized severe weather is not expected. After a relative lull midweek, thunderstorm chances will increase during the latter part of the week as an upper disturbance moves across the region. A building ridge aloft by next weekend should put an end to the current unsettled weather pattern. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 17, 3:16 AM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 AM CDT Sat Jul 17 2021
OKZ062-170845-
Mayes OK-
316 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES COUNTY UNTIL 345
AM CDT...
At 315 AM CDT, strong thunderstorms were located along a line
extending from near Adair to 4 miles north of Rose. These storms were
nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Salina... Adair...
Spavinaw... Pensacola...
Hoot Owl... Spavinaw State Park...
Strang... Snowdale State Park...
This includes Interstate 44 between mile markers 263 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3643 9542 3620 9510 3622 9504 3627 9501
3636 9501 3651 9519 3651 9528
TIME...MOT...LOC 0815Z 009DEG 0KT 3645 9526 3628 9505
SniderSpecial weather statement, Jul 17, 3:42 AM CDT, 5 hours 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 342 AM CDT Sat Jul 17 2021 OKZ062-170900- Mayes OK- 342 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES COUNTY UNTIL 400 AM CDT... At 342 AM CDT, a strong thunderstorm was located 4 miles southeast of Adair. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Adair... Strang... Snowdale State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3647 9526 3642 9511 3629 9519 3637 9535 TIME...MOT...LOC 0842Z 023DEG 2KT 3639 9521 Snider
Special weather statement, Jul 17, 4:28 AM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Sat Jul 17 2021
OKZ056-057-061-171000-
Craig OK-Rogers OK-Nowata OK-
428 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 500 AM CDT...
At 428 AM CDT, a strong thunderstorm was located 5 miles west of
White Oak, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Chelsea... Big Cabin...
White Oak...
This includes Interstate 44 between mile markers 273 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 9519 3651 9543 3650 9544 3650 9549
3671 9547 3672 9525
TIME...MOT...LOC 0928Z 350DEG 12KT 3664 9536
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:44 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jul 17, 12:29 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 17, 1:02 AM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| Jul 17, 1:10 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 17, 1:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 17, 1:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 2:09 AM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:22 AM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 17, 2:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 3:16 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 17, 3:18 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more | 39 hr |
| Jul 17, 3:33 AM CDT | Areal Flood Advisory | TSA | Mayes | 117 min |
| Jul 17, 3:42 AM CDT | Special Weather Statement | TSA | Mayes | 18 min |
| Jul 17, 4:10 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 3 hr |
| Jul 17, 4:28 AM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 17, 4:40 AM CDT | Flash Flood Warning | TSA | Craig | 2 hr |
| Jul 17, 5:32 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 5:41 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers | 3 hr |
| Jul 17, 6:12 AM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 6:17 AM CDT | Areal Flood Advisory | TSA | Tulsa, Washington | 118 min |
| Jul 17, 6:49 AM CDT | Areal Flood Warning | TSA | Craig | 3 hr |
| Jul 17, 7:17 AM CDT | Areal Flood Advisory | TSA | Washington | 118 min |
| Jul 17, 7:41 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Jul 17, 10:44 AM CDT | Areal Flood Warning | TSA | Washington | 2 hr |
| Jul 17, 3:10 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 17, 3:15 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Jul 17, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 25 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 17, 4:49 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 5:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 17, 5:20 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 115 min |
| Jul 17, 5:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 17, 6:15 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 2 hr |
| Jul 17, 6:48 PM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Jul 17, 6:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.